I was discharge from the Psych hospital on November 9th. While in the hospital they started me on lithium to manage the bipolar and also suicidal ideations. Since I have felt horrible my side effects:
-internal restlessness (akathesia)- I take a bath 2-4x a day to help my body calm down.
-acne and skin going from very soft to rough
-labile emotions (crying at everything to road rage when people drive like jerks)
-inability to focus and work
-sexual dysfunction (goes with the akathesia)
-headaches and nausea when my levels are too high
- I cant keep my levels in a normal range at 1200mg they are too low @ .6 and at 1500 mg they are too high @ 1.2
After a month of trying really hard to be medication compliant and stay on lithium I begged my PDOC to switch me. She finally agreed today. I was hoping to get opinions on medications that have been the most effective at managing your Bipolar. If you have any info on lamictal I'd really appreciate it.
I will try to keep this brief. I was always depressed and my senior year of college (a year ago) I had a major psychotic break where I literally thought I was flying through the universe. I was hospitalized in for two weeks, and I have been trying to fine tune my meds. I am working closely with my Pdoc, but am getting very discouraged. Any input would be appreciated.
Lithium is what brought be out of my mania, and I have been on 900mg er every since.
I have gone thru Latuda. Could only get to 60 mg. I took with food, but still felt ill most of the time.
Cannot take Lamictal due to headaches.
Tried Vryalar and I felt like I was crawling out of my skin.
I am now up to 4mg of Rexulti as of last weekend. My Paranoia is the highest it has been since my hospitalization. Saw my Pdoc Friday and he said too soon to tell on the increased dosage and I can go from 7. out of 10 to 3 out of 10 in a matter of minutes. He added a small dose of Lexapro to help with my depression.
Rexulti has been the best drug from a side effect profile. If I could rid myself of the paranoia I would almost be normal.
Does anyone have any suggestions? Really appreciate it.
So I know I’m not to take nsaids with lithium as it can increase lithium levels and wreak havoc, including toxicity, seizures, etc. Problem is, I’m in bad pain and can’t take anything. Went to dr. I tore the meniscus in my knee and messed up my hip and back (already had herniated discs but they’d been doing well). Being active brought me out of a year-long depression and I don’t want to give up and be the blob in bed I used to be. But this pain is bad and Tylenol (acetaminophen) does nothing. The pdoc won’t lower my lithium dose so I can take some ibuprofen or something. Nobody has an answer to “Tylenol does nothing “. I’m wondering if taking half the lithium it would be ok to take some nsaids. Just wondering if anyone else has gone through this.
I have been a long time user of depakote, over 15 years and while it has done a fantastic job of helping to stabilize my moods, with the addition of geodon, I am unhappy with the major hair loss it has caused. My pdoc has recommended either lithium or vraylar as a substitute. Has anyone switched to either of these two meds from depakote? What are your experiences? Side effects? I am anxious to stop the hair loss but am afraid to give up the stability I have. Another concern is weight gain. I have recently lost 75 pounds of seroquel weight and am in no hurry to gain it back.
I have bipolar disorder with psychotic episodes that is currently well controlled. Any suggestions?